Just diagnosed, now treatment
Jan 5, 2009
Hi Dr Young, This is my first time on this site and after reading people's postings, i'm trusting that I'm in the right place. A friend of mine found out about his CD4 status today and have to start on Meds tomorrow (CD4 of 100). Just wanted to check if the combination sounds ok, he'll be on Efavirenz and Lamzid, plus Bactrim. I read mixed responses regarding taking the drugs with or without meals, we've opted he'll take them 30mins or so after a meal, is this ok. Any side effects we should worry about? Candy, South Africa
Response from Dr. Young
Thanks for your post from South Africa.
Your friend's regimen is a fine regimen to start with- one somewhat different that what we most commonly use here in the US, but one that remains on our treatment guidelines. The combination of AZT+3TC (Lamzid, Combivir) + efavirenz (Sustiva, Stocrin) has been extensively studied and well established all over the world.
The combination can be taken without regard to meals, perhaps better not to take immediately after a meal (but even that is optional).
Side effect wise, it would not be uncommon to experience some psychological side effects (like disorientation, vivid dreams or mood issues) in the first few weeks of treatment. These are common side effects of efavirenz (you can read much more about the Sustiva side effects on our forum). The Lamzid can cause nausea and headaches and occasionally vomiting. Important to know is that many patients tolerate medications very well with little or no lasting side effects.
I wish you and your friend the best of health. Please feel free to write me back here at TheBody.com's forums anytime.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can An Hiv Positive Person Have Normal Ranges In A Cbc?
- Is It Difficult For A Man To Contract Hiv From A Woman Through Normal Vaginal Intercourse?
- Hiv Transmission In Massage Oil
- Is A Sore Throat Alone A Symptom Of Hiv?
- Neuropathy Tingling
- How Soon Can U Get Tested For Hiv After Sharing A Needle?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.